Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 27, 1995, 7:21 PM EDT for Lake County, Florida. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1995, 7:21 PM EDT (23:21 UTC)
- Expired
- Apr 27, 1995, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 272323 SVRMLB FLC069-280015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 721 PM EDT THU APR 27 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 720 PM...A SEVERE THUNDERSTORM WAS JUST NORTH OF LISBON IN NORTHERN LAKE COUNTY. THIS STORM WAS MOVING TOWARD THE SOUTH AT BETWEEN 5 AND 10 MPH. THE STORM WILL PASS NEAR THE TOWNS OF LISBON...TAVARES...AND MOUNT DORA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:29 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 27, 2:29 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT THU APR 27 1995 FRONTAL BOUNDARY EXTENDING THROUGH SRN FA EARLY AFTERNOON AND SHOULD CONTINUE TO DRIFT NWD INTO NC FL TONIGHT. FEW RW DEVELOPING ACROSS FA ATTM. LARGE AREA OF CLOUDS OVER GULF WILL SPREAD ACROSS FA TONIGHT AND STILL EXPECT COVERAGE OF RW/TRW TO INCREASE LATE AFTERNOON AND INTO THIS EVE WITH BOUNDARY INTERSECTIONS AND ANOTHER IMPULSE TO MOVE ACROSS STATE IN STJ THIS EVE. 16Z CAPE SOUNDING ALSO INDICATING AIR MASS BECOMING MORE UNSTABLE. FORECAST CONTINUES TRICKY IN LATER PERIODS..ETA/AVN DEVELOP A SFC LOW ALONG FRONTAL BOUNDARY AND MOVE IT NE OVER ATLANTIC FRI WITH DRIER AIR FILTERING INTO NRN SECTIONS. WHILE THERE MAY BE A DECREASE IN CLOUDS TO N AND MOISTURE PLUME WILL EXTEND OVER SRN FL IN LATER PERIODS..ATMOSPHERE IN NRN ZONES SHOULD HAVE ENOUGH LOW LEVEL MOISTURE AND INSTABILITY FRI FOR A FEW RW/TRW. WILL DIVIDE ZONES UP N TO S AND INDICATE HIEST POPS IN S THROUGH PERIOD. MODEL TEMPS IN DECENT AGREEMENT AND WILL NOT DEVIATE FAR FROM THEM..WILL STAY SLIGHTLY HIGHER ON POPS IN EARLY PERIODS. @1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA @2...BREVARD INDIAN RIVER @2...MARTIN ST LUCIE OKEECHOBEE MCO 68/84/67/86 52332 DAB 65/82/64/83 52332 MLB 69/83/69/84 52443 GLITTO
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.